MAUDE Adverse Event Report: ORBUSNEICH MEDICAL (SHENZHEN) CO., LTD. TELEPORT MICROCATHETER

ORBUSNEICH MEDICAL (SHENZHEN) CO., LTD. TELEPORT MICROCATHETER
Catalog Number 221-13-1000U
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint product, teleport microcatheter 2.1f x 135cm and associated wire, were returned for evaluation.Per gross examination: dried blood could be found in the returned devices.There were severely stretched and damaged were found in the (proximal and distal) shaft of teleport microcatheter.Measured the stretched catheter (proximal and distal) shaft and confirmed that it has been stretched approximately 9.0cm.Microscopic examination revealed that the distal tip of the teleport microcatheter was still intact, but has been deformed and severely damaged with the flaring displayed.Damaged catheter outer body and deformed coil and exposed braided wire were found on the catheter shaft with significant signs of stretching, and the failure mode/appearance is consistent with damage of being trapped by some hard objects and rotation.Apart from above observed damage, no other anomalies were found on the returned device.No abnormality was found on the associated wire when the wire was removed from the teleport catheter.An associated clinical picture was provided for analysis and the picture appears to show that the proximal shaft of the microcatheter become stretched.A review of the clinical information for this complaint indicated that a catheter (teleport 2.1f x 135cm / lot# 4307301811) could not be advanced into the lesion in the mid-circumflex artery.Torque was applied and the microcatheter became stuck on the guide wire.The catheter and wire were then removed and the microcatheter appeared to be frayed, but the tip was still attached.The damage on the teleport microcatheter was not due to a manufacturing assembling failure.The failure mode/appearance of the teleport microcatheter is consistent damage due to trapped with an external hard object (severe calcification) or other devices (such as associated guidewire) and further elongated by excessive pulling force.There are no signs of manufacturing defects on the returned product and / or the lot information from this product.Based on the above investigation, the possible root cause identified is operational context as device performance was limited due to anatomical procedure factors.No remedial action is being performed by orbusneich in response to this event at this time.
 
Event or Problem Description
The teleport control microcatheter could not be advanced into the lesion in the mid-circumflex artery.Torque was applied and the microcatheter became stuck on the guide wire.The catheter and wire were then removed and the microcatheter appeared to be frayed, but the tip was still attached.The vessel was 95% stenotic with a diameter of 3.5mm and severe calcification.

Brand Name
TELEPORT MICROCATHETER
Common Device Name
MICROCATHETER
Manufacturer (Section D)
ORBUSNEICH MEDICAL (SHENZHEN) CO., LTD.
1st jinkui road
futian free trade zone
shenzhen, guangdong 51803 8
CH  518038
MDR Report Key8446665
Report Number3003775186-2019-00004
Device Sequence Number19580498
Product Code DQY
UDI-Device Identifier06934955943072
UDI-Public06934955943072
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K182360
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/23/2020
Device Catalogue Number221-13-1000U
Device Lot Number4307301811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2019
Initial Report FDA Received Date03/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;